Alert archive / Alabama / River Flood Warnings in 2019

River Flood Warning 46, NWS Mobile, AL

July 12, 2019Mobile County, Alabama

NWS Mobile, AL issued this river flood warning at Jul 12, 2019, 9:14 PM CDT for Mobile County, Alabama. It was in force for 39 hr.

The area

The outline as issued.

The facts

Issued
Jul 12, 2019, 9:14 PM CDT (02:14 UTC)
Expired
Jul 14, 2019, 12:06 PM CDT
In force
39 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

County Mobile County, AL

The radar

The Mobile radar (KMOB), 24 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bayou Sara at Saraland (SARA1).

Action stage
3 ft
Minor stage
4 ft
Moderate stage
5 ft
Major stage
7.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02470805, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

811 
WGUS44 KMOB 130214
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile, AL
914 PM CDT Fri Jul 12 2019



...The National Weather Service in Mobile has issued a flood warning for the 
following river in Alabama... 

  Bayou Sara At Saraland affecting Mobile County.

.Heavy rainfall is forecast to occur over the next 24 hours. As a result...river
levels are forecast to rise and a flood warning is now in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC097-140213-
/O.NEW.KMOB.FL.W.0046.190713T0214Z-000000T0000Z/
/SARA1.1.ER.190712T1706Z.190713T1800Z.000000T0000Z.NO/
914 PM CDT Fri Jul 12 2019

The National Weather Service in Mobile has issued a 

* Flood Warning for 
  The Bayou Sara At Saraland
* From this evening until further notice
* At 7 PM Friday the stage was...4.5 feet. 
* Minor flooding is occurring AND Minor flooding is forecast 
* Flood stage is 4 feet. 
* The river will continue rising to near 4.9 feet by tomorrow early afternoon 
  then begin falling.
* At 5 feet...Street flooding east of the railroad becomes widespread.
* At 4 feet...Flooding of streets begins.

&&

LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808


$$
3 follow-up statements
126 
WGUS84 KMOB 131542
FLSMOB
Flood Statement
National Weather Service Mobile, AL
1042 AM CDT Sat Jul 13 2019
 

...The flood warning continues for the following rivers in Alabama...
 
  Bayou Sara At Saraland affecting Mobile County. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC097-141541-
/O.EXT.KMOB.FL.W.0046.000000T0000Z-190715T1800Z/
/SARA1.1.ER.190712T1706Z.190713T1800Z.190715T1200Z.NO/
1042 AM CDT Sat Jul 13 2019

...Flood Warning extended until Monday afternoon...The Flood Warning continues 
for
  the Bayou Sara At Saraland
* until Monday afternoon.
* At 07PM Friday the stage was 4.5 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 4.0 feet.
* The river will continue rising to near 4.9 feet by this afternoon. The river 
  will fall below flood stage  Monday morning.
* At 5.0 feet...Street flooding east of the railroad becomes widespread.

&&

LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808


$$
179 
WGUS84 KMOB 131712
FLSMOB
Flood Statement
National Weather Service Mobile, AL
1212 PM CDT Sat Jul 13 2019
 

...The flood warning continues for the following rivers in Alabama...
 
  Bayou Sara At Saraland affecting Mobile County. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC097-141711-
/O.EXT.KMOB.FL.W.0046.000000T0000Z-190715T1200Z/
/SARA1.1.ER.190712T1706Z.190713T0050Z.190715T0600Z.NO/
1212 PM CDT Sat Jul 13 2019

...Flood Warning extended until Monday morning...The Flood Warning continues for
  the Bayou Sara At Saraland
* until Monday morning.
* At 10AM Saturday the stage was 4.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 4.0 feet.
* The river will continue to rise to 4.9 feet then fall to below flood stage by 
  early Monday morning.
* At 5.0 feet...Street flooding east of the railroad becomes widespread.

&&

LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808


$$
334 
WGUS84 KMOB 141706
FLSMOB
Flood Statement
National Weather Service Mobile, AL
1206 PM CDT Sun Jul 14 2019
 

...The flood warning is cancelled for the following rivers in Alabama...
 
  Bayou Sara At Saraland affecting Mobile County.

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC097-141736-
/O.CAN.KMOB.FL.W.0046.000000T0000Z-190715T1200Z/
/SARA1.1.ER.190712T1706Z.190713T0050Z.190713T1555Z.NO/
1206 PM CDT Sun Jul 14 2019

The Flood Warning is cancelled for
  The Bayou Sara At Saraland
* until Monday morning.
* At 9 AM Sunday the stage was 3.5 feet. 
* Flood stage is 4 feet.
* At 4 feet...Flooding of streets begins.

&&

LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jul 12, 7:58 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 12, 7:58 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
758 PM CDT Fri Jul 12 2019

.DISCUSSION...See updated information for land areas below.

&&

.UPDATE...Adjusted precipitation chances downward to match current
conditions and trends. Otherwise forecast package remains on
track. /08

&&

.PREV DISCUSSION... /issued 636 PM CDT Fri Jul 12 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
00Z issuance...Rainbands from Tropical Storm Barry continue to
move onshore through the TAF period, bringing gusty winds and
MVFR/IFR conditions. Outside of these rainbands, generally
VFR/MVFR conditions prevail as southeast winds gradually veer to
southerly. Winds will be strongest over southeast Mississippi,
southwest Alabama and along the coast where they will be sustained
around 15 to 20 knots with gusts to 30 knots. Could also see some
LLWS develop over inland areas tonight as surface winds relax but
southerly flow around 30 to 40 knots continues at 2kft AGL. /49

PREV DISCUSSION... /issued 543 PM CDT Fri Jul 12 2019/

DISCUSSION...See updated information for land areas below.

UPDATE...Made a quick adjustment to PoPs for this evening and
overnight, bumping up from Likely to Categorical for southern and
western zones as convective band developing offshore is expected
to move up into that area overnight. Otherwise, no changes. 12/DS

PREV DISCUSSION... /issued 503 PM CDT Fri Jul 12 2019/

IMPACTS FROM TROPICAL STORM BARRY UNCHANGED FOR AREA AND
EXPECTED TO CONTINUE THROUGH THE WEEKEND...

NEAR TERM /Now Through Saturday/...TS Barry (located about 40
miles south-southwest of Cocodrie, Louisiana at 4pm) will continue
in a northwest track through tonight, then begin to head north-
northeast over the Mississippi River Valley after he moves inland.
Bands of rain from Barry will continue to develop over the open Gulf
and move north across the area through Saturday. Training of cells
remains a possibility through the Near Term, with a Flash Flood
Watch remaining in effect. Greatest coverage of rain is expected to
shift closer to the coast overnight tonight, then westward to along
and west of the Alabama River Saturday as Barry moves inland. With
the closest approach of Barry to the forecast area being Saturday, a
bit stronger winds will affect the area, with a Wind Advisory
remaining in effect for Stone and George Counties in Mississippi and
most of Baldwin and Mobile Counties in Alabama as well as
immediate coastal areas of Escambia and Santa Rosa counties of
northwest Florida. Any further inland expansion of the Wind
Advisory will be dependent upon the strength of Barry as he moves
inland, but is not really expected at this time. Tornado threat
while present tonight, will be increasing on Saturday over
portions of our area as instability and stronger low level flow
brings a little better threat of tornadic circulations across
portions of southeast MS, far southwest AL, and toward portions of
the FL panhandle. The increased cloud cover and warm flow off
the Gulf will help to temper overnight cooling, with low
temperatures tonight expected to drop into the mid 70s along and
north of Highway 84, around 80 along the coast. Highs Saturday
will see a more west to east gradient, with greater rain coverage
closer to the center of Barry providing better cooling, less so
over eastern portions of the forecast area. Highs ranging from the
low 80s over Mississippi to upper 80s along the eastern border of
the forecast area are expected Saturday. 16/SAM

SHORT TERM /Saturday night Through Monday night/...A weakening
Tropical Storm Barry is expected to be lifting slowly northward
across Louisiana Saturday night and Sunday and deep tropical
moisture will continue to spread northward across our region. The
most favorable location for heavy rainfall will be across
southeast MS and adjacent southwest AL, where will keep
categorical (80-90%) PoPs in place through Sunday, down to good
chance and likely PoPs (around 60 percent) Sunday night and Monday
then continue trending downward to chance PoPs by Monday night.
Storm total rainfall amounts are still expected to be between 4-7
inches (with localized amounts up to around 12 inches in any
training rain bands that may set up). Total rainfall further east
over south central Alabama more in the 2 to 4 inch range (but
still possibly locally higher). A Flash Flood Watch remains in
effect through Sunday afternoon for the western and most of the
southern half of our forecast area, along with an Elevated Flood
Threat. A more limited threat of flooding should otherwise exist
across eastern portions of the area. The moderate to occasionally
strong gusty winds will diminish by Saturday night as the center
of Barry lifts further north into Arkansas, with a general light
southerly flow then expected through Monday night. The high rip
current risk and high surf will persist through Monday afternoon.
Minor coastal flooding will again be possible with the high tide
cycle on Sunday morning. There could also be a lingering tornado
threat into Sunday. 12/DS

LONG TERM /Tuesday Through Friday/...No significant changes. During
the mid and late part of next week it still appears that we will
trend more to our typical isolated to scattered summer time
convection pattern during the afternoon and early evening hours. The
high risk of rip currents may continue into at least Monday.
Hotter daytime high temperatures return next week as well as rains
end and fewer clouds expected. 12/DS

MARINE...TS Barry, located about 40 miles ssw of Cocodrie,
Louisiana at 4pm, will continue to move northwest tonight before
making landfall on the Louisiana coast Saturday morning, then
heading north over the Mississippi River. As Barry moves northwest,
then north through the weekend, winds will remain strong, especially
over the open Alabama Gulf waters where a Tropical Storm Warning
remains in effect. Winds and seas will begin to ease Sunday into
Monday, though remain southerly as a surface ridge builds west
over the northern Gulf. Winds will become light by late Monday.
Seas over Alabama coastal Gulf zones will be very high on
Saturday, up to 11-15 feet well offshore, then gradually subsiding
late in the weekend and into early next week. By early Tuesday
seas subside to around 1-3 feet. 16/DS

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Sunday afternoon for ALZ051>053-059-
     261>266.

     Wind Advisory until 7 PM CDT Saturday for ALZ263>266.

     High Rip Current Risk through Monday evening for ALZ265-266.

     Coastal Flood Advisory until 1 PM CDT Sunday for ALZ263>266.

     High Surf Advisory until 1 PM CDT Sunday for ALZ265-266.

FL...Flash Flood Watch through Sunday afternoon for FLZ201>204.

     Wind Advisory until 7 PM CDT Saturday for FLZ202-204.

     High Rip Current Risk through Monday evening for FLZ202-204-206.

     Coastal Flood Advisory until 1 PM CDT Sunday for FLZ202-204-206.

     High Surf Advisory until 1 PM CDT Sunday for FLZ202-204-206.

MS...Flash Flood Watch through Sunday afternoon for MSZ067-075-076-
     078-079.

     Wind Advisory until 7 PM CDT Saturday for MSZ078-079.

GM...Small Craft Advisory until 1 PM CDT Sunday for GMZ630>634-655-
     675.

     Small Craft Advisory from 1 AM to 1 PM CDT Sunday for GMZ650-670.

     Tropical Storm Warning for GMZ650-670.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 12, 7:31 AM CDT, 13 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
731 AM CDT Fri Jul 12 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-131245-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
731 AM CDT Fri Jul 12 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

A High Rip Current Risk is in effect for coastal portions of
Alabama and the western Florida panhandle.

A High Surf Advisory is in effect for coastal portions of Alabama
and the western Florida panhandle.

A Flash Flood Watch is in effect for southeast Mississippi, portions
of southwest Alabama and portions of the western Florida Panhandle.

A Coastal Flood Advisory is in effect for coastal portions of
Alabama and the western Florida panhandle.

A Wind Advisory is in effect for coastal southwest Alabama and
portions of the western Florida panhandle.

A Limited Risk of flooding is in effect for portions of interior
southwest Alabama, south central Alabama, portions of the western
Florida panhandle.

A brief tornado will be possible near the coast today, especially
during the late morning through early evening hours.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A High Rip Current Risk is in effect for coastal portions of
Alabama and the western Florida panhandle through Monday
afternoon.

A High Surf Advisory is in effect for coastal portions of Alabama
and the western Florida panhandle through Sunday afternoon.

A Flash Flood Watch is in effect for southeast Mississippi,
portions of southwest Alabama, portions of the western Florida
panhandle through Sunday afternoon.

A Coastal Flood Advisory is in effect for coastal portions of
Alabama and the western Florida panhandle through Sunday
afternoon.

A Limited Risk of flooding is in effect for portions of interior
southwest Alabama, south central Alabama, portions of the western
Florida panhandle through the weekend.

.SPOTTER INFORMATION STATEMENT...

Please go to weather.gov/mob for additional information.

Activation of SkyWarn severe spotter networks may be requested.

GMZ630>636-650-655-670-675-131245-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
731 AM CDT Fri Jul 12 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

A Tropical Storm Warning is in effect for the Alabama waters out 60
nm.

A Small Craft Advisory is in effect for the western Florida
waters out 60 nm, southern Mobile Bay, Mississippi Sound.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Tropical Storm Warning is in effect for the Alabama waters out 60
nm through early Sunday afternoon.

A Small Craft Advisory is in effect for the western Florida
waters out 60 nm, southern Mobile Bay, Mississippi Sound through
early Sunday afternoon.

In the hours before

Local storm report, Jul 12, 3:16 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
316 PM CDT FRI JUL 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     MARINE TSTM WIND 5 ESE DESTIN            30.39N 86.41W
07/12/2019  M40 MPH          OKALOOSA           FL   MESONET

            WEATHER FLOW MESONET STATION XCBS CRYSTAL
            BEACH REPORTED MARINE WIND GUST OF 40 MPH
            (35 KNOTS).

&&

BB
Special weather statement, Jul 12, 7:02 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
702 PM CDT Fri Jul 12 2019

ALZ265-130045-
Mobile Coastal AL-
702 PM CDT Fri Jul 12 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 745 PM CDT...

At 702 PM CDT, the strong thunderstorm was located 7 miles southwest
of Dauphin Island, moving north at 25 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Bayou La Batre, Dauphin Island and Coden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Waterspouts can move onshore and impact beaches before dissipating.
Furniture that isn't well anchored may become airborne and pose a
dangerous threat to beachgoers.  Seek shelter if you see a waterspout
moving towards shore.

&&

LAT...LON 3025 8821 3025 8818 3032 8823 3036 8820
      3032 8826 3038 8824 3039 8839 3047 8840
      3047 8811 3033 8814 3026 8809 3032 8819
      3031 8819 3026 8818 3025 8808 3023 8831
TIME...MOT...LOC 0002Z 172DEG 23KT 3019 8820

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:00 PM CDTSpecial Marine WarningMOB45 min
Jul 12, 7:02 PM CDTSpecial Weather StatementMOBMobile43 min
Jul 12, 7:05 PM CDTSpecial Marine WarningMOB25 min
Jul 12, 7:21 PM CDTSpecial Marine WarningMOB24 min
Jul 12, 7:44 PM CDTSpecial Marine WarningMOB31 min
Jul 12, 9:33 PM CDTSpecial Marine WarningMOB12 min
Jul 12, 10:39 PM CDTSpecial Marine WarningMOB51 min
Jul 13, 12:37 AM CDTSpecial Marine WarningMOB53 min
Jul 13, 12:43 AM CDTSpecial Marine WarningMOB47 min
Jul 13, 1:24 AM CDTSpecial Weather StatementMOBBaldwin51 min
Jul 13, 2:10 AM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jul 13, 2:39 AM CDTSpecial Marine WarningMOB2 hr
Jul 13, 2:43 AM CDTSpecial Weather StatementMOBMobile47 min
Jul 13, 3:18 AM CDTSpecial Weather StatementMOBMobile42 min
Jul 13, 4:03 AM CDTSpecial Weather StatementMOBBaldwin42 min
Jul 13, 4:06 AM CDTSpecial Marine WarningMOB84 min
Jul 13, 4:45 AM CDTSpecial Marine WarningMOB2 hr
Jul 13, 6:36 AM CDTSpecial Weather StatementMOBMobile39 min
Jul 13, 6:43 AM CDTSpecial Weather StatementMOBBaldwin47 min
Jul 13, 6:45 AM CDTSpecial Marine WarningMOB2 hr
Jul 13, 6:52 AM CDTSpecial Weather StatementMOBBaldwin38 min
Jul 13, 7:00 AM CDTSpecial Weather StatementMOBMobile45 min
Jul 13, 7:15 AM CDTSevere Thunderstorm WarningMOBBaldwin30 min
Jul 13, 8:46 AM CDTSpecial Marine WarningMOB119 min
Jul 13, 12:36 PM CDTFlash Flood WarningMOBBaldwin, Escambia, Mobile6 hr
Jul 13, 12:56 PM CDTSevere Thunderstorm WarningMOBMobile33 min
Jul 13, 12:58 PM CDTSpecial Marine WarningMOB92 min
Jul 13, 1:38 PM CDTTornado WarningMOBEscambia67 min
Jul 13, 2:02 PM CDTTornado WarningMOBConecuh, Escambia, Monroe35 min
Jul 13, 2:48 PM CDTSpecial Weather StatementMOBMobile42 min
Jul 13, 2:54 PM CDTSpecial Marine WarningMOB96 min
Jul 13, 3:14 PM CDTRiver Flood WarningMOBBaldwin19 hr
Jul 13, 3:15 PM CDTSpecial Marine WarningMOB2 hr
Jul 13, 5:15 PM CDTAreal Flood WarningMOBBaldwin, Clarke, Escambia, Mobile, Washington15 hr
Jul 13, 5:15 PM CDTSpecial Marine WarningMOB90 min
Jul 13, 6:44 PM CDTSpecial Weather StatementMOBMobile16 min

Nearby

River Flood Warnings in Alabama, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.